hrcak mascot   Srce   HID

Sažetak sa skupa

Intestinal injury due to sodium polystyrene sulfonate (SPS) treatment in a heart transplant patient

Ivor Jelavić ; School of Medicine University of Zagreb
Boško Skorić ; School of Medicine University of Zagreb,Department of Cardiology;University Hospital Center Zagreb

Puni tekst: engleski, pdf (66 KB) str. 0-0 preuzimanja: 6* citiraj
APA 6th Edition
Jelavić, I. i Skorić, B. (2019). Intestinal injury due to sodium polystyrene sulfonate (SPS) treatment in a heart transplant patient. Liječnički vjesnik, 141 (suppl.1), 0-0. Preuzeto s https://hrcak.srce.hr/224626
MLA 8th Edition
Jelavić, Ivor i Boško Skorić. "Intestinal injury due to sodium polystyrene sulfonate (SPS) treatment in a heart transplant patient." Liječnički vjesnik, vol. 141, br. suppl.1, 2019, str. 0-0. https://hrcak.srce.hr/224626. Citirano 07.12.2019.
Chicago 17th Edition
Jelavić, Ivor i Boško Skorić. "Intestinal injury due to sodium polystyrene sulfonate (SPS) treatment in a heart transplant patient." Liječnički vjesnik 141, br. suppl.1 (2019): 0-0. https://hrcak.srce.hr/224626
Harvard
Jelavić, I., i Skorić, B. (2019). 'Intestinal injury due to sodium polystyrene sulfonate (SPS) treatment in a heart transplant patient', Liječnički vjesnik, 141(suppl.1), str. 0-0. Preuzeto s: https://hrcak.srce.hr/224626 (Datum pristupa: 07.12.2019.)
Vancouver
Jelavić I, Skorić B. Intestinal injury due to sodium polystyrene sulfonate (SPS) treatment in a heart transplant patient. Liječnički vjesnik [Internet]. 2019 [pristupljeno 07.12.2019.];141(suppl.1):0-0. Dostupno na: https://hrcak.srce.hr/224626
IEEE
I. Jelavić i B. Skorić, "Intestinal injury due to sodium polystyrene sulfonate (SPS) treatment in a heart transplant patient", Liječnički vjesnik, vol.141, br. suppl.1, str. 0-0, 2019. [Online]. Dostupno na: https://hrcak.srce.hr/224626. [Citirano: 07.12.2019.]

Sažetak
Sodium polystyrene sulphonate (SPS) is a cation exchange resin widely used to treat hyperkalemia in patients with renal failure. Although infrequent, one of its most severe side effects is a gastrointestinal mucosal injury that is most commonly located in the colon. The injury can range from mild superficial injury to wall necrosis and perforation. The causative mechanisms are still unclear. The risk factors include end- stage renal disease, hemodynamic instability, solid organ transplantation, postoperative status and gastrointestinal motility disorders, including opioid usage. CASE REPORT One month after a successful heart transplantation the patient presented with sudden hematochezia and hemorrhagic shock. Emergency laparotomy, right hemicolectomy, and end ileostomy were performed. Histopathological analysis of the resected colon revealed mucosal injury with the presence of crystals of Kayexalate in the necrotic regions. We later found out that several days before this event, the patient received SPS for the treatment of hyperkalemia owing to mild deterioration of chronic kidney disease. The patient fully recovered and was discharged from the hospital. CONCLUSION Acute lower gastointestinal bleeding has many causes, but SPS-related mucosal injury and intestinal perforation is unusual. Since our patient had several predisposing factors for this serious side effect it is important to use SPS only when necessary, especially in the postoperative patients and in those with gastrointestinal motility disorders. Although similar cases of intestinal injury after SPS therapy in solid organ transplant patients have alredy been reported this is, to our knowledge, the first reported case in a patient who underwent a heart transplantation.

Hrčak ID: 224626

URI
https://hrcak.srce.hr/224626

Posjeta: 19 *